Smelly brown discharge on mirena (levonorgestrel) w/low sex drive, acne and weight gain. Want it out, after 3 mos?

IUD. Low sex drive, acne, and weight gain could be the hormonal side effects of the Progesterone that is incorporated in Mirena (levonorgestrel) (iud). However a foul discharge should always be check out by a healthcare provider because it could be a vaginal infection. Do that first.

Related Questions

Using mirena (levonorgestrel). Noticed no period in 45 days, bad acne. Low sex drive, & agitation, some loss of hair. Should I see my doctor or is this normal?

Check with Doctor. I have seen many patients that develop acne after starting with mirena (levonorgestrel). It can be caused by a flux in hormones that occurs with mirena (levonorgestrel). Hormone related acne can be treated with anti-androgenic medications like spironolactone. The other side effects can be associated with mirena (levonorgestrel), but as with any new medication, if you are experiencing adverse side effects, it is best to contact your prescribing dr. Read more...

What are treatment options for someone with the mirena (levonorgestrel) and low sex drive?

Hi. If your sex drive was better before Mirena (levonorgestrel) then having it removed might end up being your option. You could have hormone levels checked for DHEAS, progesterone and Testosterone. If these are off a BHRT physician might be able to mix up a cream that you would apply in the labial/clitoral area that might help. Some herbal formulations might help too. Read more...